MAUDE Adverse Event Report: ASAHI INTECC CO., LTD. CONFIANZA PRO 12; PTCA GUIDE WIRE

ASAHI INTECC CO., LTD. CONFIANZA PRO 12; PTCA GUIDE WIRE
Catalog Number AGH143091
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 04/16/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Manufacturing site: (b)(4).The reported confianza pro 12 guide wire was returned for evaluation with concomitant non-asahi guide catheter and asahi caravel microcatheter.Tip separation was confirmed on the returned confianza pro 12.The core wire was found fracture at approximately 180mm from the proximal solder that was originally set at 193mm from the tip.The fractured coil wire was elongated for approximately 155mm from the proximal solder.Each fracture end was observed under the microscope.It revealed that the core wire had a flat fracture surface and helical marks were on the shaft, indicating torsion had contributed to fracture.The fractured end of the coil wire was necked, indicating tensile stress had contributed to fracture.Neither the guide catheter nor the microcatheter had damage that could contribute to the observed fracture of the guide wire.Lot history review revealed no anomaly relating to the reported event.No other similar product experience report was received from this lot.Based on the obtained information and investigation outcome, it was presumed that torsion generated with wire manipulation in attempts to cross the cto had most likely contributed to observed tip separation of the returned confianza pro 12 guide wire.The applied stress would localize and therefore exceed the product design limit when the tip was being caught and restricted its movement in the lesion.Further applied tensile stress generated with removal made the coil wire elongate and eventually fracture.It was concluded that this event was not attributed to product quality.No capa will be taken.Instructions for use (ifu) states: [warnings] observe movement of this guide wire in the vessels.Before this guide wire is moved or torqued, the tip movement should be examined and monitored under fluoroscopy.Do not move or torque the guide wire without observing corresponding movement of the tip; otherwise, the guide wire may be damaged and/or trauma may occur.In addition, ensure that the distal tip of this guide wire and its location in the vessel are visible during manipulations of the guide wire.Never push, auger, withdraw, or torque this guide wire that meets resistance.Torquing or pushing this guide wire against resistance may cause damage and/or tip separation of this guide wire or direct damage to a vessel.Resistance may be felt and/or observed under fluoroscopy by noting any buckling of the guide wire.If the prolapse of the guide wire tip is observed, do not allow the tip to remain in a prolapsed position; otherwise damage to the guide wire may occur.Determine the cause of resistance under fluoroscopy and take any necessary remedial action.If resistance is felt due to spasm, bending of the guide wire, or due to trap while operating this guide wire in the blood vessel or removing it, do not torque and/or pull the guide wire itself.Stop the procedure.Determine the cause of resistance under fluoroscopy and take appropriate remedial action.If the guide wire is moved excessively, it may break or become damaged, which may cause blood vessel injury or result in fragments being left inside the vessel.When torquing this guide wire inside the blood vessel, do not torque continuously in the same direction.This may cause the guide wire to become damaged or break apart, causing injury to the blood vessel or leaving fragments inside the vessel.When torquing the guide wire, rotate it clockwise and counterclockwise alternately.Do not exceed two rotations (720 degrees) in the same direction.[malfunction and adverse effects] separation of the guide wire.
 
Event or Problem Description
It was reported that the tip of an asahi confianza pro 12 guide wire detached during a retrograde percutaneous coronary intervention (pci) to treat a chronic total occlusion (cto) in the right coronary artery (rca).The guide wire was advanced retrograde from the left anterior descending artery (lad) into the rca in attempts to break through the occlusion.The decision to exchange wires was made and upon trying to pull back the wire it appeared to be "stuck".After some thought and a second doctors consult there was nothing to do other then pull it back.The wire unraveled and broke apart leaving the distal tip of the wire in the rca and some of the unraveled wire all the way back through into the left system.The physician stented the left main and lad pinching the wire between the vessel and the stent so that it would not go anywhere.The patient was admitted overnight with close monitoring and was discharged in stable condition the following day after the procedure.

Brand Name
CONFIANZA PRO 12
Common Device Name
PTCA GUIDE WIRE
Manufacturer (Section D)
ASAHI INTECC CO., LTD.
3-100 akatsuki-cho
seto, aichi 489-0 071
JA  489-0071
MDR Report Key11918548
Report Number3003775027-2021-00093
Device Sequence Number14256776
Product Code DQX
UDI-Device Identifier04547327058155
UDI-Public(01)04547327058155(17)221231(10)191224A10A
Combination Product (Y/N)N
Initial Reporter StateME
Initial Reporter CountryUS
PMA/510(K) Number
K171933
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 05/11/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2022
Device Catalogue NumberAGH143091
Device Lot Number191224A10A
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/26/2021
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/11/2021
Initial Report FDA Received Date06/02/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Disability;
Patient Age59 YR
Patient Weight110